Hail, Norton
- When
- June 15, 11:19 AM MST
- Where
- Norton County, 10 mi N of Norton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.983, -99.883
8 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 10:42 AM MST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1142 AM MDT SAT JUN 15 2002 JUST ISSUED A ZONE FORECAST UPDATE FOR SEVERE THUNDERSTORM WATCH AFFECTING ALL OF THE GOODLAND CWA CNTYS UNTIL 5 PM MDT. .GLD...NONE. RUBIN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-152245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT SAT JUN 15 2002 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. STORM SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS AFTERNOON ACROSS EASTERN COLORADO AND THE REMAINDER OF THE TRI-STATE AREA LATE THIS AFTERNOON AND EVENING. SOUTH WINDS CIRCULATING AROUND A DEVELOPING SURFACE LOW IN SOUTHEAST COLORADO ARE PROVIDING A MOIST UPSLOPE FLOW ACROSS THE TRI STATE REGION. AN APPROACHING UPPER LEVEL DISTURBANCE SHOULD HELP THUNDERSTORMS DEVELOP ACROSS EASTERN COLORADO AROUND MID DAY AND BECOME SEVERE AND MORE WIDESPREAD AS THEY MOVE EASTWARD. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. THE AREA OF THUNDERSTORMS IS EXPECTED TO CONSOLIDATE INTO A CLUSTER AND MOVE INTO SOUTHWESTERN KANSAS BY EVENING. THE PRIMARY THREATS THIS EVENING WILL BE HAIL AND DAMAGING WINDS. THUNDERSTORM ACTIVITY SHOULD BEGIN TO DECREASE ACROSS THE TRI STATE REGION AFTER MIDNIGHT AS THE AS STORMSY MOVE INTO THE SOUTHERN PLAINS. LOCKHART
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-152030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1126 AM MDT SAT JUN 15 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM MDT (600 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 500 PM MDT (600 PM CDT). THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH: IN COLORADO...CHEYENNE...KIT CARSON AND YUMA COUNTIES. IN KANSAS...CHEYENNE...DECATUR...GOVE...GRAHAM...GREELEY... LOGAN...NORTON...RAWLINS...SHERIDAN...SHERMAN...THOMAS... WALLACE AND WICHITA COUNTIES. IN NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW COUNTIES. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1219 PM MDT SAT JUN 15 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM 8 NE BARTLEY NE .88 INCH HAIL
06/15/02 RED WILLOW REPORTED BY PUBLIC.The Grand Island radar (KUEX), 128 km away, was scanning. The volume nearest the first event began at 18:07 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds blew down 5 to 6 inch diameter tree limbs
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304729, 5304730, 5304731, 5304732, 5304954, 5304955, 5304956, 5304957, 5304958, 5304959.